Alert archive / North Dakota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 161, NWS Bismarck, ND

July 28, 2012Burke County, Divide County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 28, 2012, 5:50 PM CDT for Burke County, Divide County, North Dakota. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2012, 5:50 PM CDT (22:50 UTC)
Expired
Jul 28, 2012, 6:45 PM CDT
In force
55 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Burke County, ND, Divide County, ND

What was reported inside it

TimeReportWhereRemark
Jul 28, 6:00 PM CDTHAIL 1.55 Nw Noonan, NDPEA TO 1 1 2 INCH HAIL LASTED ABOUT 5 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.8 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
731 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

064 
WUUS53 KBIS 282250
SVRBIS
NDC013-023-282345-
/O.NEW.KBIS.SV.W.0161.120728T2250Z-120728T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
550 PM CDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BURKE COUNTY IN NORTHWEST NORTH DAKOTA
  EASTERN DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA
  THIS INCLUDES THE CITY OF CROSBY

* UNTIL 645 PM CDT

* AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CROSBY...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NOONAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4864 10267 4863 10322 4891 10342 4901 10303
TIME...MOT...LOC 2250Z 328DEG 18KT 4886 10320
WIND...HAIL 60MPH 1.00IN

$$

ABELING
3 follow-up statements
085 
WWUS53 KBIS 282301
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
601 PM CDT SAT JUL 28 2012

NDC013-023-282345-
/O.CON.KBIS.SV.W.0161.000000T0000Z-120728T2345Z/
BURKE ND-DIVIDE ND-
601 PM CDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DIVIDE
AND WEST CENTRAL BURKE COUNTIES UNTIL 645 PM CDT...

AT 556 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
SOUTHEAST OF CROSBY...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN DIVIDE AND WESTERN BURKE
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4864 10267 4863 10322 4885 10338 4899 10301
TIME...MOT...LOC 2302Z 328DEG 18KT 4881 10315
WIND...HAIL 60MPH 1.00IN

$$
013 
WWUS53 KBIS 282311
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
611 PM CDT SAT JUL 28 2012

NDC013-023-282345-
/O.CON.KBIS.SV.W.0161.000000T0000Z-120728T2345Z/
BURKE ND-DIVIDE ND-
611 PM CDT SAT JUL 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DIVIDE
AND WEST CENTRAL BURKE COUNTIES UNTIL 645 PM CDT...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
SOUTHWEST OF NOONAN...OR 11 MILES SOUTHEAST OF CROSBY...MOVING
SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN DIVIDE AND WESTERN BURKE
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4864 10267 4863 10322 4885 10338 4899 10301
TIME...MOT...LOC 2311Z 328DEG 18KT 4877 10311
WIND...HAIL 60MPH 1.00IN

$$

ABELING
863 
WWUS53 KBIS 282345
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
645 PM CDT SAT JUL 28 2012

NDC013-023-282355-
/O.EXP.KBIS.SV.W.0161.000000T0000Z-120728T2345Z/
BURKE ND-DIVIDE ND-
645 PM CDT SAT JUL 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DIVIDE AND WEST
CENTRAL BURKE COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.  A LINE OF SEVERE STORMS WAS SOUTH AND EAST OF DIVIDE COUNTY. 

LAT...LON 4864 10267 4863 10322 4885 10338 4899 10301
TIME...MOT...LOC 2345Z 328DEG 18KT 4863 10297

$$

MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:59 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 28, 3:59 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
359 PM CDT SAT JUL 28 2012

.SHORT TERM...NOW THROUGH SUNDAY MORNING...

THE MAIN PROBLEM OF THE DAY IS WITH TIMING AND COVERAGE OF
PRECIPITATION WITH SEVERAL MIDDLE LEVEL IMPULSES OVER CONUS
NOW AIMED AT NORTH DAKOTA...PER WATER VAPOR SATELLITE IMAGERY.

SHOWERS AND THUNDERSTORMS ARE MAINTAINING COVERAGE AND INTENSITY
ALONG I94 CORRIDOR PER 20 UTC RADAR IMAGERY. THE PERSISTENCE OF
THIS FEATURE/CONVECTION OUTLINES THE LOW PREDICTABILITY
ASSOCIATED WITH WEAK MIDDLE LEVEL SHORTWAVES MOVING OVER A CAPPED
AND MODESTLY CONVECTIVELY UNSTABLE ENVIRONMENT. AS A RESULT OF
MAINTENANCE...FORECAST GRIDS HAVE BEEN REACTIVELY UPDATED TO
REFLECT EASTWARD PROPAGATION THROUGH MIDNIGHT.

CURRENT RADAR IMAGERY ALSO INDICATES A STRONG/SEVERE THUNDERSTORM
PRESENTLY OVER SOUTHEASTERN SASKATCHEWAN IS RIGHT MOVING TOWARD
DIVIDE COUNTY...AND SHOULD BE ENTERING THE AREA BY 5 PM CDT. THERE
MAY BE SUFFICIENTLY-DEFINED DYNAMIC SUPPORT MECHANISM FOR A SEVERE
WEATHER THREAT THIS EVENING. TRENDS WILL BE MONITORED.

THE 16 AND 17 UTC HRRR BOTH SUPPORT CONVECTION FORMING SOON AND
IMPACTING NORTHERN NORTH DAKOTA UNTIL JUST AFTER SUNSET. THEY THEN
DIRECT ADDITIONAL CONVECTION INTO WESTERN NORTH DAKOTA TONIGHT AS
THE IMPULSE OVER SOUTHWESTERN MONTANA ADVECTS EASTWARD.

THEREAFTER...SEVERAL SHORTWAVES ARE FORECAST TO MOVE ACROSS THE
DAKOTAS...BUT PREDICTABILITY IS LOW. FORECASTS REFLECT A BLEND OF
09 UTC SREF MEAN WITH ASSORTED MOS GUIDANCE.

TEMPERATURES WILL GENERALLY REMAIN ABOVE AVERAGE THROUGH THE
PERIOD.

.LONG TERM...MONDAY THROUGH SATURDAY...

THE WESTERN ROCKIES AND HIGH PLAINS RIDGE REMAINS QUITE STRONG
THROUGH THE FIRST PART OF THE EXTENDED PERIOD WITH PERIODIC CLOSED
LOWS AND SHORTWAVES TOPPING RIDGE BRINGING EPISODES OF THUNDERSTORMS
TO THE FORECAST AREA.

ON MONDAY THE UPPER RIDGE IS WEST OF THE FORECAST AREA...AND WE HAVE
NORTHWEST FLOW ALOFT OVER THE STATE WITH A COOL AND DRY SURFACE HIGH
PRESSURE SYSTEM OVER MANITOBA/MINNESOTA/EASTERN DAKOTAS WHICH SHOULD
KEEP THE AREA FREE FROM CONVECTION.

HOWEVER MONDAY NIGHT AND TUESDAY THE UPPER LEVEL RIDGE MOVES EAST
INTO THE DAKOTAS WITH THE LEADING EDGE OF A CLUSTER OF SHORTWAVE
IMPULSES. A SURFACE LOW/TROUGH THAT DEVELOPS IN RESPONSE IN THE LEE
OF THE ROCKIES MOVES INTO THE WESTERN DAKOTAS DURING THE DAY
TUESDAY. THUS HAVE RAISED CHANCES OF THUNDERSTORMS FOR MONDAY NIGHT
AND TUESDAY A BIT.

TUESDAY NIGHT THROUGH THURSDAY THE TIMING OF SHORT WAVES IS
DIFFICULT AND CONFIDENCE LOW IN PRECIPITATION CHANCES. THUS SPOTTY
SLIGHT CHANCES OF PRECIPITATION THESE TIME PERIODS.

LATE IN THE EXTENDED PERIOD...BEGINNING THURSDAY NIGHT...THE UPPER
LEVEL RIDGE FLATTENS AS A STRONGER SYSTEM ROTATES AROUND HUDSON BAY
LOW AND AND SECONDARY CLOSED FORMS OVER THE CANADIAN PRAIRIE
PROVINCES BRINGING COOLER TEMPERATURES AND INCREASED CHANCES OF
PRECIPITATION TO THE NORTHERN PLAINS.

HIGH TEMPERATURES IN THE MID 80S TO MID 90S FOR MONDAY THROUGH
WEDNESDAY...THEN A COOLING TREND AT THE END OF THE WEEK AS THE
AFOREMENTIONED UPPER LEVEL LOW FROM THE CANADIAN PRAIRIES MOVES
ACROSS THE FORECAST AREA.

&&

.AVIATION...

LARGE AREA OF SHOWERS AND ISOLATED TSTMS AROUND KBIS AND SOUTH TO
THE SD BORDER SHOULD MOVE EWD AND AFFECT KJMS AFT 23Z. TSTMS HAD
DEVELOPED OVER S CENTRAL SASK AND WERE MOVING SEWD...LIKELY
ASSOCIATED WITH A DISTURBANCE THAT IS FORECAST TO MOVE E/SE ACROSS
THE NRN TIER OF COUNTIES - MAINLY N OF KISN...BUT MAY AFFECT KMOT
TAF SITE. LATER TAF ISSUANCES TO PINPOINT BETTER CONFIDENCE IN
TIMING.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SCHECK
LONG TERM/AVIATION....JV
Hazardous weather outlook, Jul 28, 4:04 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
404 PM CDT SAT JUL 28 2012

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-292115-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
404 PM CDT SAT JUL 28 2012 /304 PM MDT SAT JUL 28 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT...

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE MAJORITY OF THE
THUNDERSTORMS ARE EXPECTED TO REMAIN NON-SEVERE...HOWEVER A FEW
THUNDERSTORMS COULD POTENTIALLY CONTAIN LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A CHANCE FOR THUNDERSTORMS WILL CONTINUE SUNDAY...AND AGAIN
TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IN NORTHWEST NORTH
DAKOTA.

SCHECK

In the hours before

Special weather statement, Jul 28, 4:27 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
427 PM CDT SAT JUL 28 2012

NDZ001-282200-
DIVIDE ND-
427 PM CDT SAT JUL 28 2012

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN DIVIDE COUNTY UNTIL 500
PM CDT...

AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS IN SOUTHEAST SASKATCHEWAN...ALONG A LINE
EXTENDING FROM 29 MILES NORTH OF CROSBY TO 15 MILES NORTH OF
PLENTYWOOD MONTANA...AND MOVING SOUTHEAST AT 30 MPH. THE STORMS
WILL MOVE INTO NORTHWEST DIVIDE COUNTY AROUND 445 PM CDT.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ALKABO...
  FORTUNA...
  WRITING ROCK STATE HISTORICAL SITE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ABELING
Special weather statement, Jul 28, 4:34 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
434 PM CDT SAT JUL 28 2012

NDZ046-047-050-282200-
EMMONS-LOGAN-MCINTOSH-
434 PM CDT SAT JUL 28 2012

...SPECIAL WEATHER STATEMENT...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL EMMONS COUNTY...MOVING EAST AT
15 MPH.

WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  WISHEK BY 500 PM CDT

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

ABELING
Special weather statement, Jul 28, 4:54 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
454 PM CDT SAT JUL 28 2012

NDZ001-282230-
DIVIDE ND-
454 PM CDT SAT JUL 28 2012

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN DIVIDE COUNTY UNTIL 530
PM CDT...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
CROSBY TO 20 MILES NORTH OF DAGMAR...AND MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  CROSBY...
  FORTUNA...
  ALKABO...
  AMBROSE...
  WRITING ROCK STATE HISTORICAL SITE...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ABELING
Special weather statement, Jul 28, 5:04 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
504 PM CDT SAT JUL 28 2012

NDZ047-050-282230-
LOGAN-MCINTOSH-
504 PM CDT SAT JUL 28 2012

...SPECIAL WEATHER STATEMENT...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL MCINTOSH COUNTY...MOVING
NORTHEAST AT 10 MPH.

WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  GREEN LAKE...WISHEK

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

ABELING
Special weather statement, Jul 28, 5:23 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
523 PM CDT SAT JUL 28 2012

NDZ037-282315-
STUTSMAN ND-
523 PM CDT SAT JUL 28 2012

...SPECIAL WEATHER STATEMENT FOR CENTRAL STUTSMAN COUNTY UNTIL 615 PM
CDT...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 22 MILES NORTHWEST OF JAMESTOWN...MOVING EAST AT
10 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PINGREE...
  BUCHANAN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ABELING
Special weather statement, Jul 28, 5:41 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
541 PM CDT SAT JUL 28 2012

NDZ001-002-282315-
BURKE ND-DIVIDE ND-
541 PM CDT SAT JUL 28 2012

...SPECIAL WEATHER STATEMENT FOR EASTERN DIVIDE AND NORTHWESTERN
BURKE COUNTIES UNTIL 615 PM CDT...

AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF CROSBY TO 21 MILES WEST OF CROSBY...AND MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  NOONAN...
  LARSON...
  COLUMBUS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ABELING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 6:24 PM CDTSevere Thunderstorm WarningBISBurke, Mountrail, Williams66 min
Jul 28, 6:48 PM CDTSevere Thunderstorm WarningBISBurke, Renville, Ward57 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.